Just got a call from the doctor.... Kidney function is up to 9% ! Only 1 more percent to go and I'm off dialysis completely!
I only go to dialysis 2x a week for three hours now each time- that's HALF of what it was!
Saturday, January 19, 2013
Saturday, January 12, 2013
Update: Good News. Bad News. Good News.
OK. Here's the scoop:
Good News: My kidney function has jumped to 8%. This most likely means that I will reduce dialysis to 2 days a week next week and the doctor is very optimistic that I will be off dialysis soon! Praise God! Keep praying!
Bad news: I am experiencing some complications with all the drugs I'm on: my white blood count is "dangerously low" so I am temporarily stopping the chemo drug which suppresses white blood cells. I really need to stay away from sick people and crowds for a time until it gets back up.
The other side effect of the high dosage of steroids is diabetes. I just found out tonight that I do have steroid induced diabetes and need to be on insulin. Ron is on his way right now to get all my supplies at the pharmacy at Sunset Kaiser - which is open until 10 PM- thank goodness!
Good News:
The doctor is pretty confident that as soon as I'm off the steroid (or when it's reduced) the diabetes will go away.
Once my white blood count is back to normal, I will only need to be on half the dosage of the chemo drug - seems like it's really working well so I don't need as much.
So, all in all, we are grateful for the great news of improving kidneys. Looks like the side effects of the drugs are only temporary and just inconvenient - not life threatening- so we're trying to keep it in perspective - could be worse.
Thanks for praying! God is answering!
Good News: My kidney function has jumped to 8%. This most likely means that I will reduce dialysis to 2 days a week next week and the doctor is very optimistic that I will be off dialysis soon! Praise God! Keep praying!
Bad news: I am experiencing some complications with all the drugs I'm on: my white blood count is "dangerously low" so I am temporarily stopping the chemo drug which suppresses white blood cells. I really need to stay away from sick people and crowds for a time until it gets back up.
The other side effect of the high dosage of steroids is diabetes. I just found out tonight that I do have steroid induced diabetes and need to be on insulin. Ron is on his way right now to get all my supplies at the pharmacy at Sunset Kaiser - which is open until 10 PM- thank goodness!
Good News:
The doctor is pretty confident that as soon as I'm off the steroid (or when it's reduced) the diabetes will go away.
Once my white blood count is back to normal, I will only need to be on half the dosage of the chemo drug - seems like it's really working well so I don't need as much.
So, all in all, we are grateful for the great news of improving kidneys. Looks like the side effects of the drugs are only temporary and just inconvenient - not life threatening- so we're trying to keep it in perspective - could be worse.
Thanks for praying! God is answering!
Subscribe to:
Posts (Atom)